Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 26, 2013, 5:36 PM MST for Coconino County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2013, 5:36 PM MST (00:36 UTC)
- Expired
- Aug 26, 2013, 11:30 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 163 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
018 WGUS55 KFGZ 270036 FFWFGZ AZC005-270630- /O.NEW.KFGZ.FF.W.0032.130827T0036Z-130827T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 536 PM MST MON AUG 26 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 1130 PM MST * AT 530 PM MST...LAW ENFORCEMENT IN SUPAI REPORTED AN 8 FOOT RISE ON HAVASU CREEK AND STREAM GAGES AT 5 PM INDICATED A STREAM LEVEL OF 16 FEET AND RISING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUALAPAI HILLTOP AND SUPAI PRECAUTIONARY/PREPAREDNESS ACTIONS... AT A STREAM LEVEL OF 17 FEET...MINOR FLOODING WILL OCCUR. FOOT BRIDGES WILL BE WASHED OUT IN SUPAI CAMPGROUND. SOME CAMPSITES WILL BE FLOODED. CAMPERS MAY BE STRANDED IN PORTIONS OF CAMPGROUND. AT A STREAM LEVEL OF 20 FEET...MODERATE FLOODING WILL OCCUR. TRAVEL THROUGHOUT SUPAI VILLAGE WILL BE LIMITED. HOMES...PROPERTY...AND ROADWAYS NEAR HAVASU CREEK IN SUPAI VILLAGE WILL BE FLOODED. MUCH OF SUPAI CAMPGROUND WILL LIKELY BE INUNDATED. AT A STREAM LEVEL OF 22 FEET...MAJOR FLOODING WILL OCCUR. HOMES IN SUPAI VILLAGE WILL BE FLOODED...SOME SEVERELY. TRAVEL THROUGH THE COMMUNITY WILL BE SEVERELY IMPACTED BY SEVERAL FEET OF WATER. POSSIBLE DAMAGE TO A SEWER LINE RUNNING OVER HAVASU CREEK. CAMPGROUND WILL BE INUNDATED. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. && LAT...LON 3634 11272 3597 11222 3578 11260 3628 11282 $$ MCS
2 follow-up statements
636 WGUS75 KFGZ 270454 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 954 PM MST MON AUG 26 2013 AZC005-270630- /O.CON.KFGZ.FF.W.0032.000000T0000Z-130827T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 954 PM MST MON AUG 26 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MST FOR HAVASU CREEK AT SUPAI... AT 942 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SCATTERED LIGHT SHOWERS OVER THE DRAINAGE FOR HAVASU CREEK. AS OF 900 PM MST THE RIVER GAGE AT SUPAI WAS INDICATING A STAGE OF 16.14 FEET...JUST BELOW MINOR FLOOD STAGE. SUPAI POLICE WERE REPORTING THAT THE CREEK LEVEL WAS LOWERING AND THAT ONLY MINOR FLOODING OF FOOT BRIDGES HAS BEEN OBSERVED. THE HIGHEST STAGE EARLIER THIS EVENING WAS 17.31 FEET. LAT...LON 3634 11272 3597 11222 3578 11260 3628 11282 $$ MCCOLLUM
269 WGUS75 KFGZ 270624 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1124 PM MST MON AUG 26 2013 AZC005-270621- /O.CAN.KFGZ.FF.W.0032.000000T0000Z-130827T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 1124 PM MST MON AUG 26 2013 ...THE FLASH FLOOD WARNING HAS BEEN DOWNGRADED TO A SMALL STREAM ADVISORY... AT 1115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ISOLATED LIGHT SHOWERS OVER THE DRAINAGE FOR HAVASU CREEK. AS OF 1100 PM MST THE RIVER GAGE AT SUPAI WAS INDICATING A STAGE OF 15.92 FEET...STILL JUST BELOW MINOR FLOOD STAGE. SUPAI POLICE REPORTED EARLIER THAT ONLY MINOR FLOODING OF FOOT BRIDGES HAS BEEN OBSERVED. THE HIGHEST STAGE EARLIER MONDAY EVENING WAS 17.31 FEET. RUNOFF FROM EARLIER STORMS WILL CONTINUE TO FLOW DOWN HAVASU CREEK. IN ADDITION...OVERNIGHT SHOWERS ARE LIKELY TO REDEVELOP OVER THE HAVASU CREEK DRAINAGE. FOR THESE REASONS ELEVATED CREEK LEVELS WILL CONTINUE WITH A SMALL STREAM FLOOD ADVISORY IN EFFECT THROUGH MUCH OF THE MORNING. LAT...LON 3634 11272 3597 11222 3578 11260 3628 11282 $$ MCCOLLUM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:10 PM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 26, 3:10 PM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST MON AUG 26 2013 .SYNOPSIS...SIGNIFICANT TROPICAL MOISTURE WILL REMAIN OVER WESTERN ARIZONA THROUGH THIS EVENING AND WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. A SLOW DRYING TREND WILL BRING A MORE TYPICAL MONSOON PATTERN TO THE REGION ON TUESDAY AND WEDNESDAY. MOISTURE SHOULD INCREASE FROM SOUTH TO NORTH FROM THURSDAY INTO THE WEEKEND. && .DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE OCCURRING WEST OF A LINE FORM PAGE THROUGH SHOW LOW...WITH SOME TRAINING OF CELLS EVIDENT. THE FLASH FLOOD WATCH WILL CONTINUE FOR WESTERN AZ THROUGH 8 PM MST. PRECIPITATION COVERAGE AND STORM STRENGTH SHOULD DECREASE AFTER MID EVENING. TUESDAY AND WEDNESDAY...STREAMLINES ARE FROM THE SOUTH SOUTHEAST THROUGH THE PERIOD AS MIXING RATIO VALUES ARE DOWN A BIT. AFTERNOON LIFTED INDICES ARE RUNNING FROM -1 TO -3 THOUGH AND SCATTERED STORMS ARE EXPECTED...ESPECIALLY ACROSS COCONINO AND NORTHERN YAVAPAI COUNTIES. THURSDAY THROUGH SUNDAY...PROGS ARE INDICATING ANOTHER MOISTURE INCREASE FROM THE SOUTH SOUTHEAST STARTING EARLY THURSDAY. PROGS IN GOOD AGREEMENT MOVING AN INVERTED TROUGH INTO SOUTHERN AZ THURSDAY AND THIS IS LIKELY LEFTOVERS FROM THE NOW DEFUNCT FERNAND. MIXING RATIOS AND PRECIPITABLE WATER ARE INCREASING AGAIN...ESPECIALLY ALONG AND SOUTH OF THE RIM. PRECIP CHANCES FOR THIS PERIOD WILL REMAIN WELL ABOVE NORMAL FOR THIS TIME OF YEAR. .AVIATION...FOR THE 00Z PACKAGE...SCT-NMRS SHRA/TSRA WILL PERSIST THRU 03Z/TUE BEFORE GRADUALLY WANING. HEAVIEST ACTIVITY ANTICIPATED ALONG AND WEST OF A KPGA-KSOW LINE...ACTIVITY MORE SCATTERED TO THE EAST. EXPECT PREDOMINANTLY MVFR CONDITIONS WITH ISOLD IFR/LIFR WITHIN HEAVIER SHOWER ACTIVITY. PATCHY FOG ALSO POSSIBLE RESULTING IN LOCALIZED LIFR CONDITIONS. ACTIVITY WILL SLOWLY WANE AFTER 04Z/TUE BUT SOME SCT SHRA/TSRA WILL PERSIST THROUGH THE NIGHT WITH AREAS OF LOCALIZED FOG. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR AZZ004>008-015-037-038. && PUBLIC.........DL AVIATION.......CO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 26, 5:50 AM MST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 550 AM MST MON AUG 26 2013 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 550 AM MST MON AUG 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE REMAINS ACROSS THE REGION TODAY...ESPECIALLY WEST OF THE I-17 CORRIDOR. ONE DIFFERENCE FROM YESTERDAY WILL BE A PARTLY CLOUDY START TO THE DAY...INSTEAD OF OVERCAST. THIS WILL ALLOW MORE UNSTABLE CONDITIONS TO DEVELOP...WHICH WILL LEAD TO STRONGER STORMS THAT MAY CONTAIN TORRENTIAL RAINFALL AND HAIL. STORM MOTION IS AROUND 30 MPH FROM THE SOUTH TODAY...SO SLOW MOVING STORMS SHOULD NOT BE A PROBLEM. THE STRONGEST STORMS WILL BE LOCATED ALONG AND WEST OF THE I-17 CORRIDOR AND NORTHWARD TO GRAND CANYON COUNTRY. A FLASH FLOOD WATCH REMAINS IN PLACE FOR THESE LOCATIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRYING TREND WILL BRING MORE TYPICAL MONSOON ACTIVITY TOP THE REGION BY TUESDAY...LASTING THROUGH MUCH OF THE COMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:31 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 29 min |
| Aug 26, 7:01 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 44 min |
| Aug 26, 9:20 PM MST | Flash Flood Warning | FGZ | Yavapai | 55 min |
| Aug 26, 10:18 PM MST | Flash Flood Warning | FGZ | Yavapai | 117 min |
| Aug 26, 11:29 PM MST | Areal Flood Advisory | FGZ | Coconino | 6 hr |
| Aug 27, 12:36 AM MST | Areal Flood Advisory | FGZ | Coconino | 4 hr |
| Aug 27, 5:40 AM MST | Flash Flood Watch | FGZ | Coconino, Yavapai | 15 hr |
| Aug 27, 12:39 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Aug 27, 1:18 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 27 min |
| Aug 27, 1:48 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Aug 27, 3:04 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 26 min |
| Aug 27, 3:26 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 34 min |
| Aug 27, 3:46 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 29 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.